Alert archive / Michigan / Small Craft Advisories in 2014

Small Craft Advisory 52, NWS Gaylord, MI

October 7, 2014

NWS Gaylord, MI issued this small craft advisory at Oct 7, 2014, 4:31 PM EDT. It was in force for 57 hr.

The area

The counties it named.

The facts

Issued
Oct 7, 2014, 4:31 PM EDT (20:31 UTC)
Expired
Oct 10, 2014, 2:00 AM EDT
In force
57 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

041 
WHUS73 KAPX 072031
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
ISSUED BY NATIONAL WEATHER SERVICE MARQUETTE MI
431 PM EDT TUE OCT 7 2014

LHZ345-347>349-LMZ323-341-342-344>346-LSZ321-080445-
/O.NEW.KAPX.SC.Y.0052.141007T2031Z-141009T2200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
431 PM EDT TUE OCT 7 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
7 follow-up statements
858 
WHUS73 KAPX 080209
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1009 PM EDT TUE OCT 7 2014

LHZ345-347>349-LMZ323-341-342-344>346-LSZ321-081015-
/O.CON.KAPX.SC.Y.0052.000000T0000Z-141009T2200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1009 PM EDT TUE OCT 7 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THURSDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
147 
WHUS73 KAPX 081456
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1056 AM EDT WED OCT 8 2014

LHZ346-LSZ322-082300-
/O.EXA.KAPX.SC.Y.0052.000000T0000Z-141009T2200Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1056 AM EDT WED OCT 8 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345-347>349-LMZ323-341-342-344>346-LSZ321-082300-
/O.CON.KAPX.SC.Y.0052.000000T0000Z-141009T2200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1056 AM EDT WED OCT 8 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THURSDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
468 
WHUS73 KAPX 082003
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
403 PM EDT WED OCT 8 2014

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-090415-
/O.CON.KAPX.SC.Y.0052.000000T0000Z-141009T2200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
403 PM EDT WED OCT 8 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THURSDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
841 
WHUS73 KAPX 090801
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
401 AM EDT THU OCT 9 2014

LHZ347-348-LSZ321-091615-
/O.EXT.KAPX.SC.Y.0052.000000T0000Z-141010T0600Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
401 AM EDT THU OCT 9 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 AM EDT FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345-346-349-LMZ323-341-342-344>346-LSZ322-091615-
/O.CON.KAPX.SC.Y.0052.000000T0000Z-141009T2200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
401 AM EDT THU OCT 9 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
549 
WHUS73 KAPX 091513
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1113 AM EDT THU OCT 9 2014

LHZ345-346-349-LMZ323-341-342-344>346-LSZ322-092200-
/O.CON.KAPX.SC.Y.0052.000000T0000Z-141009T2200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1113 AM EDT THU OCT 9 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347-348-LSZ321-092315-
/O.CON.KAPX.SC.Y.0052.000000T0000Z-141010T0600Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1113 AM EDT THU OCT 9 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
253 
WHUS73 KAPX 092008
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
408 PM EDT THU OCT 9 2014

LHZ345-346-349-LMZ323-341-342-344>346-092115-
/O.CAN.KAPX.SC.Y.0052.000000T0000Z-141009T2200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
408 PM EDT THU OCT 9 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LSZ322-100415-
/O.EXT.KAPX.SC.Y.0052.000000T0000Z-141010T0600Z/
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
408 PM EDT THU OCT 9 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 AM EDT FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347-348-LSZ321-100415-
/O.CON.KAPX.SC.Y.0052.000000T0000Z-141010T0600Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
408 PM EDT THU OCT 9 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
125 
WHUS73 KAPX 100224
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1024 PM EDT THU OCT 9 2014

LSZ322-100600-
/O.CON.KAPX.SC.Y.0052.000000T0000Z-141010T0600Z/
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1024 PM EDT THU OCT 9 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347-348-LSZ321-100600-
/O.CON.KAPX.SC.Y.0052.000000T0000Z-141010T0600Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1024 PM EDT THU OCT 9 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Oct 7, 1:27 PM EDT, 3 hours 4 minutes earlier.

Area forecast discussion, Oct 7, 1:27 PM EDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
ISSUED BY NATIONAL WEATHER SERVICE MARQUETTE MI
127 PM EDT TUE OCT 7 2014

.SYNOPSIS...
ISSUED AT 404 AM EDT TUE OCT 7 2014

PERSISTENT LOW PRESSURE PARKED NORTH OF THE GREAT LAKES REGION WILL
CONTINUE TO HOLD ITS POSITION FOR THE NEXT FEW DAYS. AS A
RESULT...LAKE ENHANCED RAIN SHOWERS AND COOL TEMPERATURES WILL
CONTINUE THROUGH WEDNESDAY. MOSTLY DRY WEATHER RETURNS TO END THE
WEEK...ALTHOUGH TEMPERATURES WILL CONTINUE TO RUN BELOW NORMAL.

&&

.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 404 AM EDT TUE OCT 7 2014

...MORE SHOTS AT RAIN...

IMPACTS: NONE.

CURRENT WEATHER AND SYNOPTIC PATTERN:

CLOSED UPPER LOW IS CENTERED IN NW ONTARIO EARLY THIS MORNING.
CHAOTIC WEATHER OUT THERE WILL SEVERAL SHORTWAVES ROTATING AROUND
THE LOW...RESULTING IN AREAS OF RAIN AND AREAS OF CLEARING. THE
RAINFALL FROM LAST EVENING IS NOW EAST OF US...ALONG WITH THE
ASSOCIATED SHORTWAVE AND SFC BASED CIRCULATION. SKIES HAVE CLEARED
RATHER WELL BEHIND THIS WAVE...HOWEVER...ADDITIONAL LIGHT RAIN AND
SPRINKLES WERE ENCROACHING UPON NRN LAKE MICHIGAN...AHEAD OF QUICK
PUNCH OF WAA/NEW SHORTWAVE AND WEAK SFC LOW PRESSURE. THIS RAINFALL
WAS FALLING FROM HIGHER BASED CLOUDS...WITH MUCH OF THE ECHOES NOT
REACHING GROUND. THE ASSOCIATED COLD FRONT WAS WORKING THROUGH FAR
WESTERN LAKE SUPERIOR AND FAR NW WISCONSIN.

SYNOPTIC PATTERN/WEATHER EVOLUTION:

SKIES WILL CLOUD UP THROUGH DAYBREAK WHILE THE WAA SPREADS IN OVER
NRN MICHIGAN. LOW LEVEL TEMPS WILL WARM INTO MUCH OF THE DAY...BUT
OVERLAKE INSTABILITY WILL BE ABLE TO PULL OFF LAKE MICHIGAN. WHEN
COMBINED WITH SLIGHTLY STEEPER LAPSE RATES MOVING IN AND UPTICK IN
LL WINDS...DO EXPECT THE LIGHT RAIN AND SPRINKLES TO ROLL ON
THROUGH. THE BAROCLINIC ZONE DOES APPEAR TO WEAKEN THROUGH THE
MORNING...BUT WE WILL STILL SEE SOME COLDER AIR SEEP IN FROM THE
WEST LATER TODAY. DO NOT SEE THIS AS BEING COLD ENOUGH FOR ANY
LAKE EFFECT RAINS...ESPECIALLY CONSIDERING THE LOW LEVEL AIR MASS
DRIES. THAT SAID...WEAK CYCLONIC FLOW AND FORCING WILL RESULT IN
LEAVING IN SMALL CHANCE FOR RAIN INTO THE EVENING. THE BETTER SHOT
FOR AFTERNOON RAINS APPEARS TO BE ACROSS NE LOWER...NOT OVERLY
CONFIDENT IN THAT IDEA...IN SUCH A WEAKLY FORCED ENVIRONMENT AND
WITH TIMING OF THESE WEAK FEATURES IS DIFFICULT.

LATER TONIGHT...THERE IS YET ANOTHER EXPECTED COLD FRONTAL SURGE/MID
LEVEL TROUGH AND MOISTURE INCREASE. THIS IS EXPECTED TO BRING YET
ANOTHER SHOT AT SEEING SOME RAIN.

HIGHS IN THE WAA TODAY MAY HELP TEMPS INTO THE UPPER 50S/MAYBE A FEW
60F READINGS. LOWS TONIGHT IN THE CAA WILL FALL BACK INTO THE UPPER
30S AND LOWER 40S.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 404 AM EDT TUE OCT 7 2014

...AN UNEASY DRY PERIOD?...

HIGH IMPACT WEATHER POTENTIAL: MINIMAL

PRIMARY FORECAST CHALLENGES: LAKE EFFECT RAIN ENDING ON THURSDAY.

OVERVIEW...THE 500 MB LOW THAT HAS BEEN SITTING OVER THE UPPER GREAT
LAKES AND CENTERED WEST OF HUDSON BAY IS CONTINUING TO PROVIDE A
COOL AIR MASS OVER THE REGION. BESIDES THE COOL AIR AT 850 MB THAT
HAS BEEN PRODUCING SOME LAKE EFFECT RAIN, THERE HAVE VARIOUS
SHORTWAVE TROUGHS THAT HAVE BEEN ROTATING AROUND THE 500 MB LOW
PRODUCING LIGHT RAIN SHOWERS OVER THE REGION FROM TIME TO TIME. THE
UPSTREAM RIDGE IN THE 500 MB FLOW HAS FLATTENED OUT A BIT AS SEVERAL
SHORTWAVE IMPULSES ARE MOVING THROUGH THE RIDGE. LOOKING OUT OVER
THE NORTHERN PACIFIC OCEAN, THIS IS LIKELY TO CONTINUE THROUGH THE
WEEK. HOWEVER, AS THESE IMPULSES MOVE INTO THE TROUGH NEAR THE UPPER
GREAT LAKES, IT LOOKS LIKE THINGS SHOULD PRODUCE SHOWERS FARTHER
DOWN THE LINE.

(10/8)WEDNESDAY...AFTER THE COLD FRONT THAT PASSES THROUGH THE
FORECAST AREA TODAY AND TONIGHT, MOVES EAST WITH THE 500 MB TROUGH
AXIS, A DRY 700-500 MB SLOT MOVES INTO THE REGION. THIS BEGINS TO
EAST AWAY AT THE LOWER LEVEL MOISTURE AS THE 850-700 MB LAYER BEGINS
TO DECREASE FROM AROUND 80% TO AT 18Z, TO LESS THAN 60% ON THE GFS
AND ECMWF BY 00Z. WITH THE 850 MB TEMPERATURES AROUND -2C TO -4C
RAIN SHOWERS WILL BE IN NW LOWER AND E UPPER AS THE WINDS BEGIN TO
BACK TO THE WEST TAPPING THE DRIER AIR TO THE WEST. WILL EXPECT THAT
THE RAIN SHOULD STOP IN THE SW COUNTIES.

WEDNESDAY NIGHT...THE DRYING CONTINUES IN N LOWER WITH THE 850 MB
TEMPERATURES WARMING TO NEAR 0C IN THE SW COUNTIES AND TO -3C IN E
UPPER. SO WILL EXPECT THAT RAIN SHOWERS WILL CONTINUE IN E UPPER
THROUGH THE NIGHT, BUT GRADUALLY END IN N LOWER AS THE DRIER, WARMER
AIR MOVES INTO THE FORECAST AREA. OF COURSE THIS IS LAKE EFFECT,
WHICH SEEMS TO HAVE A MIND OF ITS OWN AT TIMES, BUT IT DOES SEEM
THAT THE RAIN SHOULD COME TO AN END IN N LOWER BY THURSDAY MORNING.

(10/9)THURSDAY...THE RAIN CONTINUES THURSDAY MORNING IN E UPPER,
ALTHOUGH AS THE DRIER AIR BEGINS TO ENTRAIN INTO THE FLOW, WILL
EXPECT IT TO BE RATHER LIGHT. THERE IS A CAVEAT HERE, HOWEVER. THE
ECMWF SHOWS THAT THE 850-700 MB LAYER RH DOESN'T FALL BELOW 60% IN
THE TIP OF THE MIT AND IN E UPPER DURING THE AFTERNOON. SO IT IS
POSSIBLE THAT THE RAIN SHOWERS CONTINUE INTO THE AFTERNOON, BUT WILL
GO TO THE USUALLY WET GFS, WHICH IS VERY DRY (850-700 MB LAYER RH
<40%) AND SEE IF IT TURNS OUT. OVERNIGHT, ALL THE MODELS SHOW A
VEERING WIND AT 850 MB TO THE NW. THIS DOESN'T BODE WELL FOR THE
GOING DRY FORECAST WE ALREADY HAVE. HOWEVER, IF THE LOWER LEVELS ARE
AS DRY ON ALL THE MODELS, THEN MAY BE IT'S JUST SPRINKLES AS WORST.
SO WON'T CHANGE THE FORECAST UNTIL IT LOOKS MORE DEFINITIVE ON
TOMORROW'S RUN.

EXTENDED (FRIDAY THROUGH MONDAY)...(10/10)FRIDAY...THE SOUNDINGS ON
FRIDAY LOOK PRETTY MOISTURE STARVED AS THE WINDS CONTINUE NW. IT
LOOKS LIKE AN UNEASY DRY DAY TO ME. THE IS A LOW RISK OF LE RAIN
CONTINUING. (10/11)SATURDAY...THE SFC HIGH FINALLY BUILDS INTO THE
UPPER GREAT LAKES AND THE FORECAST AREA. THIS WILL DRY OUT THE DAY.
WE BEGIN TO GET INTO THE RETURN FLOW SATURDAY NIGHT, WHICH WILL
CONTINUE THE DRY FORECAST. (10/12)SUNDAY...THE ECMWF SEEMS TO BE
BACKING OFF ON THE RAIN GETTING INTO THE REGION IN THE AFTERNOON,
WILL LEAVE THE CHANCE OF RAIN INTO THE SOUTHERN COUNTIES.
(10/13)MONDAY...THE GFS IS DRY THE ECMWF IS WET. WILL CONTINUE THE
WET FORECAST FROM SUNDAY NIGHT INTO MONDAY NIGHT AS EVENTUALLY THE
GFS BEGINS TO BRING IN ANOTHER SYSTEM SO THAT BOTH MODELS HAVE RAIN
OVER THE REGION FOR DIFFERENT REGIONS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 127 PM EDT TUE OCT 7 2014

PER RADAR IMAGERY THERE MAY BE A FEW -SHRA AROUND KAPN THIS AFTN.
OTHERWISE...VFR CONDITIONS WILL PREVAIL THIS AFTN AT
KMBL/KTVC/KPLN/KAPN. A DISTURBANCE AND COLD FRONT WILL PASS ACROSS
THE AREA TONIGHT...BRINGING AT LEAST SCT -SHRA TO THE AREA. NORTHERN
TERMINALS ARE MOST LIKELY TO SEE -SHRA...ESPECIALLY KTVC/KPLN DUE TO
SOME ASSISTANCE FROM LAKE EFFECT PROCESSES. ALL TERMINALS ARE ALSO
LIKELY TO SEE A PERIOD OF MVFR CIGS AFTER FROPA TONIGHT. ANY
LINGERING MVFR CIGS SHOULD RISE TO VFR BY LATE WED MORNING. NW WINDS
WILL BE GUSTY TO AROUND 20KT ON WED.

&&

.MARINE...
ISSUED AT 404 AM EDT TUE OCT 7 2014

LOW LEVEL WINDS WILL BE ON THE RISE THROUGH MID MORNING AHEAD OF A
WEAK COLD FRONT...WHILE OVERLAKE INSTABILITY CONTINUES. CURRENT
ADVISORY WILL LIKELY HAVE TO BE EXTENDED IN TIME...BEFORE WINDS DROP
OFF LATER TODAY. SOME LIGHT RAIN AND SPRINKLES WILL FLOAT THROUGH
THE NEARSHORE WATERS FROM WEST TO EAST THROUGH THE DAY...BEFORE A
SECOND COLD FRONT PUSHES IN LATER TONIGHT FOR MORE CHANCES FOR RAIN.
AIR MASS GETS CHILLY ENOUGH FOR LAKE EFFECT RAINS TONIGHT INTO
WEDNESDAY.

WINDS ARE GOING TO BE DIFFICULT...BEING NEAR ADVISORY LEVELS IN
SEVERAL NEARSHORE WATERS THROUGH THURSDAY. THE BEST CHANCE FOR
ADDITIONAL ADVISORIES WILL BE ACROSS EASTERN UPPER/FAR NRN LAKES
MICHIGAN AND HURON...IN BETTER EXPECTED GRADIENT.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR
     LHZ347>349.
LM...SMALL CRAFT ADVISORY UNTIL NOON EDT TODAY FOR LMZ323-341-342-
     344>346.
LS...NONE.

&&

SYNOPSIS...JL
SHORT TERM...SMD
LONG TERM...JL
AVIATION...DR
MARINE...SMD
Hazardous weather outlook, Oct 7, 4:13 PM EDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
413 PM EDT TUE OCT 7 2014

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
081200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
413 PM EDT TUE OCT 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

Nearby

Small Craft Advisories in Michigan, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.